Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 216, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 8, 2009, 1:57 PM CDT for Gregory County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2009, 1:57 PM CDT (18:57 UTC)
- Expired
- Aug 8, 2009, 2:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Gregory County, SD
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -564 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -219 m²/s²
- 0-3 km storm-relative helicity
- -319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 081857
SVRFSD
SDC053-081945-
/O.NEW.KFSD.SV.W.0216.090808T1857Z-090808T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 PM CDT SAT AUG 8 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
* UNTIL 245 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DALLAS...OR 40
MILES NORTH OF BASSETT...AND WAS MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DALLAS AROUND 210 PM CDT...
GREGORY AROUND 220 PM CDT...
BURKE AROUND 225 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600
PM CDT SATURDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4309 9954 4330 9955 4335 9954 4348 9933
4323 9894 4307 9954 4307 9955
TIME...MOT...LOC 1858Z 234DEG 31KT 4316 9964
$$
CHAPMAN2 follow-up statements
000
WWUS53 KFSD 081920
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
220 PM CDT SAT AUG 8 2009
SDC053-081945-
/O.CON.KFSD.SV.W.0216.000000T0000Z-090808T1945Z/
GREGORY SD-
220 PM CDT SAT AUG 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR GREGORY COUNTY...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR GREGORY...OR 38 MILES
SOUTH OF CHAMBERLAIN...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL GREGORY COUNTY NORTH OF BURKE THROUGH 235 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600
PM CDT SATURDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4309 9954 4330 9955 4335 9954 4348 9933
4323 9894 4307 9954 4307 9955
TIME...MOT...LOC 1920Z 242DEG 32KT 4327 9938
$$
CHAPMAN000
WWUS53 KFSD 081944
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
244 PM CDT SAT AUG 8 2009
SDC053-081954-
/O.EXP.KFSD.SV.W.0216.000000T0000Z-090808T1945Z/
GREGORY SD-
244 PM CDT SAT AUG 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR GREGORY COUNTY EXPIRES AT 245
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600
PM CDT SATURDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4309 9954 4330 9955 4335 9954 4348 9933
4323 9894 4307 9954 4307 9955
TIME...MOT...LOC 1944Z 242DEG 32KT 4336 9912
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:40 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 10:40 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CDT SAT AUG 8 2009 .DISCUSSION... MAKING ADJUSTMENTS FOR MORE CLDS AND A LTL ERYR POTENTL FOR TSTMS IN OUR WRN AND NRN FCST AREA THRU THIS AFTN...WITH THE MAIN TSTM CHC INCRS IN OUR FAR WRN FCST AREA. FASTER MOVEMENT OF FNT AND POSTFNTL TSTMS INTO AREA SEEMS A GIVE ESPLY WITH STORMS KNOCKIGN ON OUR SWRN CRNR LATE THIS MRNG. LWR HI TEMPS ALSO NEEDED W AND N. IN OUR SERN CRNR SAY SE OF SPRINGFIELD TO FSD TO MJQ...ESPLY IN NWRN IA AWAY FROM THE EXTRM NW...ORIGINAL HOT TEMPS AND NO TSTM NENTN TILL TNGT LOOK GOOD. WINDS A LTL TRICKY ON DETAILS THO GNLY OK. && .AVIATION... LINGERING ST BURNING OFF MORE SLWLY THAN ERYR THOUGHT AND SOME SC/CU LIKELY TO LINGER WITH HEATG NEAR WRM/STNRY FNTL BOUNDRY ENE/WSW THRU FSD. HWVR GNRL VFR CONDS SHUD PREVAIL BY 18Z. TSTMS MVG INTO FCST AREA FROM THE W WILL PRODUCE VERY LCL LWRG OF CIGS AND VSBYS WRN THIRD OF FCST AREA THRU 21Z WITH THIS SPREADG EWD OVER REST OF FCST AREA THRU 09/06Z. THESE TSTMS WILL BE MAINLY BHND CDFNT MOVG THRU THIS AFTN AND WILL DCRS FROM THE W AFT 09/06Z. AGAIN ANY LWRG WILL BE EVRY LCL AND BRIEF WITH THE OBVIOUS LCL WIND/TURBULENCE PRBLMS ASSOCD WITH TSTMS. DRYING IN COOLER AIR BHND CDFNT SHUD BE STG ENUF TO PRECLUDE SC DECK FROM FORMING TNGT. && .PREV DISCUSSION... MAIN FORECAST CONCERN IS THE CONVECTIVE CHANCES THROUGH THE WEEKEND. FOR TODAY...A WARM FRONT EXTENDS ALONG INTERSTATE 90 IN SOUTHERN MINNESOTA INTO GREGORY COUNTY SD. THIS FRONT HAS BEEN REINFORCED WITH OUTFLOW FROM CONVECTION OVER CENTRAL MN. NORTH OF THE BOUNDARY...PATCHY DENSE FOG HAS DEVELOPED. EXPECT THAT THE FOG WILL REMAIN FOR A COUPLE OF HOURS PAST SUNRISE BEFORE DISSIPATING. HOWEVER...PARTLY TO MOSTLY CLOUDY SKIES EXPECTED TO CONTINUE NORTH OF THE BOUNDARY MUCH OF THE MORNING...ESP IN SW MN WHERE CONVECTIVE DEBRIS MAY ENHANCE CLOUD COVER. THE FRONT IS EXPECTED TO MOVE SLOWLY NORTH THROUGH EARLY AFTERNOON RESULTING IN DECREASING CLOUDS. OTHERWISE...700 MB TEMPS OF +13 TO +16C EXPECTED OVER THE AREA BY THIS AFTERNOON. EVEN WITH LAPSE RATES OF 8 C/KM...THE LACK OF ANY MID LEVEL WARM ADVECTION SHOULD PRECLUDE THE DEVELOPMENT OF MID LEVEL CONVECTION LATER THIS MORNING. THIS RESULTS IN MLCIN VALUES OF 150-300 J/KG. SO EXPECT LITTLE CLOUD COVER SOUTH OF THE BOUNDARY. IN ADDITION...THE STRONG CAP WILL TRAP SFC MOISTURE...ESP ALONG AND NORTH OF THE BOUNDARY PRODUCING DEW POINTS IN THE LOWER 70S MUCH OF THE DAY. THIS COMBINED WITH HIGHS FROM THE UPPER 80S IN SW MN TO UPPER 90S AROUND SUX...WILL PRODUCE HEAT INDICES IN THE MID 90S TO AROUND 100 DEGREES. SINCE MID 70S DEW POINTS NOT EXPECTED...DID NOT ISSUE A HEAT ADVISORY AS THE HEAT INDEX IS EXPECTED BE BELOW 105 BUT SHOULD DEW POINTS NOT FALL A COUPLE OF DEGREES THIS AFTERNOON WITH MIXING...ONE MAY BE NEEDED. REGARDLESS...THIS WILL BE ONE OF THE MORE HOT AND HUMID DAYS OF THE YEAR. AS FOR CONVECTION...THE FRONT WILL MOVE INTO THE WRN CWA BY LATE AFTERNOON. THERE IS A WEAK UPPER LEVEL WAVE ACCOMPANYING THE FRONT BUT ITS INFLUENCE ON THE FRONTAL CIRCULATION WILL BE MINIMAL DUE TO THE STRONG INVERSION. THEREFORE...DO NOT EXPECT THIS WAVE TO APPRECIABLY WEAKEN THE CAP SOUTH OF I90. THE EXCEPTION WILL BE IN SOUTH CENTRAL SD WHERE POST FRONTAL MID LEVEL COLD ADVECTION WILL OCCUR DURING PEAK HEATING AND COULD ALLOW A FEW STORMS TO DEVELOP INTO EARLY EVENING. OTHERWISE...CONVECTION IS MOST LIKELY NORTH OF I90 WHERE THE CAP WILL BE WEAKEST. EVEN THERE...THE CAP MAY BE STRONG ENOUGH TO INHIBIT CONVECTION SO KEPT POPS AROUND 40 PERCENT. LATE THIS AFTERNOON AND TONIGHT...IF CONVECTION CAN DEVELOP...0-6 KM CUMULATIVE SHEAR WILL BE 50 TO 60 KTS AND MLCAPES AOA 2500 J/KG WHICH WOULD BE FAVORABLE FOR SUPERCELLS WITH HAIL TO GOLF BALL SIZE AND WIND GUSTS OVER 65 MPH. IF STORMS CAN FORM ALONG THE WARM FRONT IN EAST CENTRAL SD AND SW MN PRIOR TO SUNSET...THERE WOULD BE A SMALL TORNADO THREAT. MOST OF THE CONVECTION SHOULD MOVE NORTH AND EAST OF THE AREA AFTER MIDNIGHT. ONLY HAVE A SLIGHT CHANCE OF STORMS NEAR THE FRONT IN NW IA AFTER MIDNIGHT AS THE WAVE MOVES NORTHEAST. NONETHELESS THE FRONT SHOULD MAKE IT THROUGH THE CWA MEANING MUCH DRIER AIR MOVING INTO SE SD AND SW MN BY SUNDAY MORNING. LOWS WILL BE IN THE 60S. ON SUNDAY...A MUCH STRONGER WAVE WILL MOVE INTO THE PLAINS. THE FRONT SHOULD BE CLOSER TO I80 ON SUNDAY AND WITH LOW LEVEL DRY AIR OVER MUCH OF SD AND MN...MOISTURE WILL BE LIMITED. IN NW IA...SHOULD THE FRONT HANG UP A BIT FARTHER NORTH OR THE CAP NEAR THE SURFACE FRONT CAN SUPPRESS CONVECTION INTO LATE AFTERNOON...CONVECTION COULD DEVELOP BEHIND THE FRONT IN NORTHEAST NEBRASKA AND NORTHWEST IOWA. THE SEVERE RISK WOULD BE LIMITED DUE TO THE ELEVATED NATURE OF THE CONVECTION AND THE LIMITED SHEAR. HOWEVER...ISOLATED QUARTER SIZE HAIL COULD OCCUR WITH THE STRONGEST STORMS THROUGH EARLY EVENING. WITH SUCH A STRONG UPPER LEVEL WAVE...THERE WILL BE A SLIGHT CHANCE OF STORMS THROUGH THE REMAINDER OF SOUTHEAST SD AND SW MN AS MID LEVEL COLD ADVECTION MAY PRODUCE ENOUGH INSTABILITY AHEAD OF THE WAVE TO INITIATE ISOLATED THUNDERSTORMS. THE BEST CHANCE FOR THESE STORMS WILL BE IN SOUTH CENTRAL SD AND THEY SHOULD NOT BE SEVERE. TEMPERATURES SUNDAY WILL BE SEVERAL DEGREES COOLER THAN TODAY. AFTER SUNDAY EVENING...LESS HUMID AIR WILL BE OVER THE AREA ALLOWING TEMPERATURES TO FALL INTO THE 50S TO LOWER 60S WITH LIGHT WINDS. ON MONDAY...WITH HIGH PRESSURE TO THE SOUTH AND AN UPPER RIDGE BEGINNING TO MOVE INTO THE PLAINS...PARTLY TO MOSTLY SUNNY SKIES CAN BE EXPECTED WITH HIGHS MAINLY IN THE 80S. WESTERLY WINDS AND WARM ADVECTION ON TUESDAY WILL SEE A RETURN TO WARMER WEATHER AS HIGHS WARM BACK INTO THE 90S WEST OF I29. THE WARMER WEATHER IS EXPECTED TO CONTINUE INTO THURSDAY. /SCHUMACHER && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Aug 8, 4:35 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 AM CDT SAT AUG 08 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 435 AM CDT SAT AUG 08 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 9 AM CDT WEST OF THE JAMES RIVER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE ALTHOUGH SOME STORMS MAY PRODUCE DIME SIZE HAIL. THIS IS A CHANCE OF THUNDERSTORMS ALONG A COLD FRONT WEST OF THE JAMES RIVER LATE THIS AFTERNOON. IF STORMS CAN DEVELOP...HAIL UP TO PING PONG BALL SIZE AND WIND GUSTS TO 65 MPH WOULD BE POSSIBLE. THESE STORM COULD MOVE AS FAR EAST AS YANKTON AND SIOUX FALLS AROUND SUNSET...PRODUCING WIND GUSTS TO 60 MPH AND HALF DOLLAR SIZE HAIL. ANY STORMS THE MOVE INTO NORTHWEST IOWA ARE NOT EXPECTED TO BE SEVERE. THIS IS ALSO A CHANCE OF THUNDERSTORMS DEVELOPING NORTH OF A WARM FRONT WHICH IS EXPECTED TO BE ALONG OR JUST SOUTH OF HIGHWAY 14 BY LATE THIS AFTERNOON. IF STORMS CAN DEVELOP...HAIL UP TO 2 INCHES IN DIAMETER WOULD BE POSSIBLE. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE NEAR THE WARM FRONT THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A LINE FROM SPENCER TO SIOUX CITY IN NORTHWEST IOWA ON SUNDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THESE STORMS COULD PRODUCE HAIL UP TO QUARTER SIZE. THIS IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE REMAINDER OF NORTHWEST IOWA AS WELL AS SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA AND SOUTHWEST MINNESOTA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT NORTH OF LINE FROM YANKTON SOUTH DAKOTA TO JACKSON MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
In the hours before
Local storm report, Aug 8, 12:18 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1218 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL STICKNEY 43.59N 98.44W
08/08/2009 E1.75 INCH AURORA SD PUBLIC
&&
TRMLocal storm report, Aug 8, 12:21 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL STICKNEY 43.59N 98.44W
08/08/2009 E1.75 INCH AURORA SD PUBLIC
&&
TRMLocal storm report, Aug 8, 12:38 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1238 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL 8 NNW HARRISON 43.54N 98.62W
08/08/2009 E1.75 INCH AURORA SD TRAINED SPOTTER
HAIL UP TO THE SIZE OF GOLFBALLS FELL BETWEEN 12 NOON AND
1215 PM, WITH RAINFALL AROUND 1 INCH BY 1230 PM. LIGHT
RAIN WAS STILL FALLING AT 1235 PM, BUT THE HAIL IS DONE.
&&
TRMLocal storm report, Aug 8, 1:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 7 S MITCHELL 43.63N 98.03W
08/08/2009 M1.75 INCH DAVISON SD BROADCAST MEDIA
&&
JCHAPMANLocal storm report, Aug 8, 1:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
116 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FUNNEL CLOUD 1 E ETHAN 43.55N 97.96W
08/08/2009 HANSON SD LAW ENFORCEMENT
&&
TRMLocal storm report, Aug 8, 1:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST CANISTOTA 43.60N 97.29W
08/08/2009 E70 MPH MCCOOK SD TRAINED SPOTTER
70 MPH WIND GUSTS BREAKING SMALL BRANCHES OFF TREES.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:09 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 36 min |
| Aug 8, 11:42 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 33 min |
| Aug 8, 12:10 PM CDT | Tornado Warning | FSD | Aurora, Davison, Douglas | 35 min |
| Aug 8, 12:44 PM CDT | Tornado Warning | FSD | Davison, Hanson | 31 min |
| Aug 8, 1:12 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook | 33 min |
| Aug 8, 1:15 PM CDT | Tornado Warning | FSD | Hanson, McCook, Miner | 30 min |
| Aug 8, 1:42 PM CDT | Tornado Warning | FSD | McCook, Minnehaha | 33 min |
| Aug 8, 1:55 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Gregory, Hutchinson, Yankton | 50 min |
| Aug 8, 1:59 PM CDT | Tornado Warning | FSD | McCook, Minnehaha | 16 min |
| Aug 8, 2:12 PM CDT | Tornado Warning | FSD | Lake, McCook, Minnehaha, Moody | 33 min |
| Aug 8, 2:25 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 35 min |
| Aug 8, 2:43 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Turner, Yankton | 30 min |
| Aug 8, 2:47 PM CDT | Tornado Warning | FSD | Bon Homme, Yankton | 23 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.